Alert archive / New York / River Flood Warnings in 2010

River Flood Warning 9, NWS Buffalo, NY

March 14, 2010Erie County, Genesee County, Niagara County, New York

NWS Buffalo, NY issued this river flood warning at Mar 14, 2010, 6:25 AM EDT for Erie County, Genesee County, Niagara County, New York. It took effect at Mar 14, 2010, 8:00 PM EDT. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2010, 6:25 AM EDT (10:25 UTC)
In effect from
Mar 14, 2010, 8:00 PM EDT
Expired
Mar 16, 2010, 7:23 PM EDT
In force
47 hr
Issued by
NWS Buffalo, NY
Flood severity
Minor

Counties Erie County, NY, Genesee County, NY, Niagara County, NY

The radar

The Buffalo radar (KBUF), 15 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tonawanda Creek at Rapids (RAPN6). The gauge peaked at 12.99 ft at Mar 15, 2010, 8:00 PM EDT.

actionminormoderate810121403/1403/1503/1603/17
Action stage
10 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04218000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

915 
WGUS41 KBUF 141025
FLWBUF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
625 AM EDT SUN MAR 14 2010

...THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING CREEK IN NEW YORK...

  TONAWANDA CREEK AT RAPIDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER MAY BE DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

NYC029-037-063-141625-
/O.NEW.KBUF.FL.W.0009.100315T0130Z-000000T0000Z/
/RAPN6.1.ER.100315T0130Z.100316T0000Z.000000T0000Z.NO/
625 AM EDT SUN MAR 14 2010

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TONAWANDA CREEK AT RAPIDS
* FROM THIS EVENING UNTIL FURTHER NOTICE.
* AT 3 AM SUNDAY THE STAGE WAS 10.0 FEET AND RISING.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE TONIGHT
  AND CREST NEAR 12.8 FEET MONDAY EVENING.
* IMPACT...AT 12.0 FEET...FLOOD STAGE...MINOR FLOODING OCCURS. THERE 
  IS LOWLAND FLOODING OF FARM AREAS AND SOME ROAD CLOSURES SUCH AS 
  FLETCHER, BURDICK, KIRBY AND TONAWANDA CREEK ROAD.

$$

SAGE
13 follow-up statements
209 
WGUS81 KBUF 141528
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1128 AM EDT SUN MAR 14 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW 
YORK...


  TONAWANDA CREEK AT RAPIDS


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER MAY BE DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

NYC029-037-063-142128-
/O.EXT.KBUF.FL.W.0009.100315T0000Z-000000T0000Z/
/RAPN6.1.ER.100315T0000Z.100316T0000Z.000000T0000Z.NO/
1128 AM EDT SUN MAR 14 2010

THE FLOOD WARNING CONTINUES FOR
  THE TONAWANDA CREEK AT RAPIDS
* FROM THIS EVENING UNTIL FURTHER NOTICE.
* AT 11 AM SUNDAY THE STAGE WAS 11.0 FEET AND RISING.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE THIS EVENING AND 
  CREST NEAR 12.7 FEET MONDAY EVENING.
* IMPACT...AT 12.0 FEET...FLOOD STAGE...MINOR FLOODING OCCURS. THERE 
  IS LOWLAND FLOODING OF FARM AREAS AND SOME ROAD CLOSURES SUCH AS 
  FLETCHER, BURDICK, KIRBY AND TONAWANDA CREEK ROAD.

$$
988 
WGUS81 KBUF 141944
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
344 PM EDT SUN MAR 14 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW 
YORK...

  TONAWANDA CREEK AT RAPIDS


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER MAY BE DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

NYC029-037-063-150144-
/O.CON.KBUF.FL.W.0009.100315T0000Z-000000T0000Z/
/RAPN6.1.ER.100315T0000Z.100316T0000Z.000000T0000Z.NO/
344 PM EDT SUN MAR 14 2010

THE FLOOD WARNING CONTINUES FOR
  THE TONAWANDA CREEK AT RAPIDS
* FROM THIS EVENING UNTIL FURTHER NOTICE.
* AT 3 PM SUNDAY THE STAGE WAS 11.5 FEET AND RISING.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE THIS EVENING AND 
  CREST NEAR 12.7 FEET MONDAY EVENING.
* IMPACT...AT 12.0 FEET...FLOOD STAGE...MINOR FLOODING OCCURS. THERE 
  IS LOWLAND FLOODING OF FARM AREAS AND SOME ROAD CLOSURES SUCH AS 
  FLETCHER, BURDICK, KIRBY AND TONAWANDA CREEK ROAD.

$$
275 
WGUS81 KBUF 150137
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
937 PM EDT SUN MAR 14 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW 
YORK...

  TONAWANDA CREEK AT RAPIDS


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER MAY BE DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

NYC029-037-063-150737-
/O.CON.KBUF.FL.W.0009.000000T0000Z-000000T0000Z/
/RAPN6.1.ER.100315T0032Z.100316T0000Z.000000T0000Z.NO/
937 PM EDT SUN MAR 14 2010

THE FLOOD WARNING CONTINUES FOR
  THE TONAWANDA CREEK AT RAPIDS
* UNTIL FURTHER NOTICE.
* AT 9 PM SUNDAY THE STAGE WAS 12.1 FEET AND RISING.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL CONTINUE RISING AND CREST NEAR 12.7 FEET 
  MONDAY EVENING.
* IMPACT...AT 12.0 FEET...FLOOD STAGE...MINOR FLOODING OCCURS. THERE 
  IS LOWLAND FLOODING OF FARM AREAS AND SOME ROAD CLOSURES SUCH AS 
  FLETCHER, BURDICK, KIRBY AND TONAWANDA CREEK ROAD.

$$
886 
WGUS81 KBUF 150804
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
404 AM EDT MON MAR 15 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEK IN NEW 
YORK...


  TONAWANDA CREEK AT RAPIDS


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER MAY BE DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

NYC029-037-063-151404-
/O.EXT.KBUF.FL.W.0009.000000T0000Z-100317T0822Z/
/RAPN6.1.ER.100315T0032Z.100315T1800Z.100317T0222Z.NO/
404 AM EDT MON MAR 15 2010

...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE TONAWANDA CREEK AT RAPIDS
* UNTIL LATE TUESDAY NIGHT.
* AT 4 AM MONDAY THE STAGE WAS 12.6 FEET AND RISING.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 12.9 FEET
  THIS AFTERNOON. 
* IMPACT...AT 12.0 FEET...FLOOD STAGE...MINOR FLOODING OCCURS. THERE 
  IS LOWLAND FLOODING OF FARM AREAS AND SOME ROAD CLOSURES SUCH AS 
  FLETCHER, BURDICK, KIRBY AND TONAWANDA CREEK ROAD.

$$

SAGE
958 
WGUS81 KBUF 151331
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
931 AM EDT MON MAR 15 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW 
YORK...

  TONAWANDA CREEK AT RAPIDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.

&&

NYC029-037-063-151931-
/O.CON.KBUF.FL.W.0009.000000T0000Z-100317T0822Z/
/RAPN6.1.ER.100315T0032Z.100315T1800Z.100317T0222Z.NO/
931 AM EDT MON MAR 15 2010

THE FLOOD WARNING CONTINUES FOR
  THE TONAWANDA CREEK AT RAPIDS
* UNTIL LATE TUESDAY NIGHT.
* AT 8 AM MONDAY THE STAGE WAS 12.7 FEET AND RISING.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 12.9 FEET
  LATE THIS AFTERNOON. 
* IMPACT...AT 12.0 FEET...FLOOD STAGE...MINOR FLOODING OCCURS. THERE 
  IS LOWLAND FLOODING OF FARM AREAS AND SOME ROAD CLOSURES SUCH AS 
  FLETCHER...BURDICK...KIRBY AND TONAWANDA CREEK ROAD.

$$

HITCHCOCK
110 
WGUS81 KBUF 151538
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1138 AM EDT MON MAR 15 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW 
YORK...

  TONAWANDA CREEK AT RAPIDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER MAY BE DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.

&&

NYC029-037-063-152138-
/O.EXT.KBUF.FL.W.0009.000000T0000Z-100316T1900Z/
/RAPN6.1.ER.100315T0032Z.100315T1800Z.100316T1300Z.NO/
1138 AM EDT MON MAR 15 2010

THE FLOOD WARNING CONTINUES FOR
  THE TONAWANDA CREEK AT RAPIDS
* UNTIL TUESDAY AFTERNOON.
* AT 11 AM MONDAY THE STAGE WAS 12.9 FEET AND SLOWLY RISING.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 12.9 FEET
  THIS AFTERNOON. 
* IMPACT...AT 12.0 FEET...FLOOD STAGE...MINOR FLOODING OCCURS. THERE 
  IS LOWLAND FLOODING OF FARM AREAS AND SOME ROAD CLOSURES SUCH AS 
  FLETCHER...BURDICK...KIRBY AND TONAWANDA CREEK ROAD.

$$

HITCHCOCK
725 
WGUS81 KBUF 151944
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
344 PM EDT MON MAR 15 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW 
YORK...

  TONAWANDA CREEK AT RAPIDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.

&&

NYC029-037-063-160144-
/O.CON.KBUF.FL.W.0009.000000T0000Z-100316T1900Z/
/RAPN6.1.ER.100315T0032Z.100316T0000Z.100316T1300Z.NO/
344 PM EDT MON MAR 15 2010

THE FLOOD WARNING CONTINUES FOR
  THE TONAWANDA CREEK AT RAPIDS
* UNTIL TUESDAY AFTERNOON.
* AT 3 PM MONDAY THE STAGE WAS 12.9 FEET AND RISING SLOWLY.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS NEAR THE FORECAST CREST OF 12.9 FEET
  AND WILL BEGIN TO SLOWLY FALL LATER THIS EVENING. 
* IMPACT...AT 12.0 FEET...FLOOD STAGE...MINOR FLOODING OCCURS. THERE 
  IS LOWLAND FLOODING OF FARM AREAS AND SOME ROAD CLOSURES SUCH AS 
  FLETCHER...BURDICK...KIRBY AND TONAWANDA CREEK ROAD.

$$

HITCHCOCK
411 
WGUS81 KBUF 160033
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
833 PM EDT MON MAR 15 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW 
YORK...

  TONAWANDA CREEK AT RAPIDS


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER MAY BE DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

NYC029-037-063-160633-
/O.CON.KBUF.FL.W.0009.000000T0000Z-100316T1900Z/
/RAPN6.1.ER.100315T0032Z.100315T1630Z.100316T1300Z.NO/
833 PM EDT MON MAR 15 2010

THE FLOOD WARNING CONTINUES FOR
  THE TONAWANDA CREEK AT RAPIDS
* UNTIL TUESDAY AFTERNOON.
* AT 8:30 PM MONDAY THE STAGE WAS 13.0 FEET AND STEADY.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS AT CREST NOW AND IS EXPECTED TO DROP 
  BELOW FLOOD STAGE LATE TUESDAY MORNING.
* IMPACT...AT 12.0 FEET...FLOOD STAGE...MINOR FLOODING OCCURS. THERE 
  IS LOWLAND FLOODING OF FARM AREAS AND SOME ROAD CLOSURES SUCH AS 
  FLETCHER, BURDICK, KIRBY AND TONAWANDA CREEK ROAD.

$$
380 
WGUS81 KBUF 160400
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1200 AM EDT TUE MAR 16 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW 
YORK...


  TONAWANDA CREEK AT RAPIDS


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER MAY BE DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

NYC029-037-063-161000-
/O.EXT.KBUF.FL.W.0009.000000T0000Z-100316T2300Z/
/RAPN6.1.ER.100315T0032Z.100316T0300Z.100316T1700Z.NO/
1200 AM EDT TUE MAR 16 2010

...FLOOD WARNING EXTENDED UNTIL TUESDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE TONAWANDA CREEK AT RAPIDS
* UNTIL TUESDAY EVENING.
* AT MIDNIGHT MONDAY NIGHT THE STAGE WAS STEADY AT 13.0 FEET.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS AT CREST NOW AND IS WILL DROP 
  BELOW FLOOD STAGE EARLY TUESDAY AFTERNOON.
* IMPACT...AT 12.0 FEET...FLOOD STAGE...MINOR FLOODING OCCURS. THERE 
  IS LOWLAND FLOODING OF FARM AREAS AND SOME ROAD CLOSURES SUCH AS 
  FLETCHER, BURDICK, KIRBY AND TONAWANDA CREEK ROAD.

$$
RSH
608 
WGUS81 KBUF 160821
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
421 AM EDT TUE MAR 16 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEK IN NEW 
YORK...


  TONAWANDA CREEK AT RAPIDS


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER MAY BE DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

NYC029-037-063-161421-
/O.EXT.KBUF.FL.W.0009.000000T0000Z-100317T0132Z/
/RAPN6.1.ER.100315T0032Z.100315T2350Z.100316T1932Z.NO/
421 AM EDT TUE MAR 16 2010

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE TONAWANDA CREEK AT RAPIDS
* UNTIL THIS EVENING.
* AT 4 AM TUESDAY THE STAGE WAS 12.93 FEET AND FALLING.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING BUT SLOW IMPROVEMENT IS FORECAST. 
* FORECAST...THE CREEK CRESTED JUST UNDER 13 FEET LAST EVENING IS EXPECTED TO DROP 
  BELOW FLOOD STAGE MID TO LATE AFTERNOON.
* IMPACT...AT 12.0 FEET...FLOOD STAGE...MINOR FLOODING OCCURS. THERE 
  IS LOWLAND FLOODING OF FARM AREAS AND SOME ROAD CLOSURES SUCH AS 
  FLETCHER, BURDICK, KIRBY AND TONAWANDA CREEK ROAD.

$$

SAGE
588 
WGUS81 KBUF 161408
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1008 AM EDT TUE MAR 16 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW 
YORK...

  TONAWANDA CREEK AT RAPIDS


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER MAY BE DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

NYC029-037-063-162008-
/O.CON.KBUF.FL.W.0009.000000T0000Z-100317T0132Z/
/RAPN6.1.ER.100315T0032Z.100315T2350Z.100316T1932Z.NO/
1008 AM EDT TUE MAR 16 2010

THE FLOOD WARNING CONTINUES FOR
  THE TONAWANDA CREEK AT RAPIDS
* UNTIL THIS EVENING.
* AT 10 AM TUESDAY THE STAGE WAS 12.7 FEET AND FALLING.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER HAD CRESTED AND IS EXPECTED TO DROP 
  BELOW FLOOD STAGE LATE THIS AFTERNOON.
* IMPACT...AT 12.0 FEET...FLOOD STAGE...MINOR FLOODING OCCURS. THERE 
  IS LOWLAND FLOODING OF FARM AREAS AND SOME ROAD CLOSURES SUCH AS 
  FLETCHER, BURDICK, KIRBY AND TONAWANDA CREEK ROAD.

$$
170 
WGUS81 KBUF 161946
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
346 PM EDT TUE MAR 16 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW 
YORK...


  TONAWANDA CREEK AT RAPIDS


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER MAY BE DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

NYC029-037-063-170146-
/O.EXT.KBUF.FL.W.0009.000000T0000Z-100317T0600Z/
/RAPN6.1.ER.100315T0032Z.100315T2350Z.100317T0000Z.NO/
346 PM EDT TUE MAR 16 2010

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE TONAWANDA CREEK AT RAPIDS
* UNTIL LATE TONIGHT.
* AT 330 PM TUESDAY THE STAGE WAS 12.3 FEET AND FALLING.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL...AND IS EXPECTED TO 
  DROP BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT 12.0 FEET...FLOOD STAGE...MINOR FLOODING OCCURS. THERE 
  IS LOWLAND FLOODING OF FARM AREAS AND SOME ROAD CLOSURES SUCH AS 
  FLETCHER, BURDICK, KIRBY AND TONAWANDA CREEK ROAD.

$$
489 
WGUS81 KBUF 162323
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
723 PM EDT TUE MAR 16 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEW 
YORK...


  TONAWANDA CREEK AT RAPIDS

&&

NYC029-037-063-162353-
/O.CAN.KBUF.FL.W.0009.000000T0000Z-100317T0600Z/
/RAPN6.1.ER.100315T0032Z.100315T2350Z.100316T2223Z.NO/
723 PM EDT TUE MAR 16 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE TONAWANDA CREEK AT RAPIDS.
* AT 700 PM TUESDAY THE STAGE WAS 11.9 FEET AND FALLING.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER FELL BELOW FLOOD STAGE THIS EVENING AND WILL 
  CONTINUE TO FALL TO AROUND 11 FEET BY WEDNESDAY MORNING.
* IMPACT...LINGERING LOW LAND FLOODING WILL GRADUALLY DIMINISH
  OVERNIGHT.

$$

APFFEL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this river flood warning went out at Mar 14, 4:09 AM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Mar 14, 4:09 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
409 AM EDT SUN MAR 14 2010

.SYNOPSIS...
LOW PRESSURE ACROSS THE MID ATLANTIC STATES WILL CIRCULATE A STRONG
EASTERLY FLOW OF ATLANTIC MOISTURE ACROSS THE REGION THIS WEEKEND.
THE LOW WILL MOVE JUST OFF THE MID ATLANTIC COAST TONIGHT.
SLOW IMPROVEMENT IS EXPECTED MONDAY AS THE SYSTEM MOVES OUT TO
SEA...WITH DRIER AND RELATIVELY MILD WEATHER TO FOLLOW FOR MOST OF
NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
A BROAD AREA OF PRECIP COVERING MUCH OF NEW YORK STATE DURING THE
OVERNIGHT HOURS WILL PERSIST THROUGH THE MORNING AND EARLY
AFTERNOON. THE UPPER LOW OVER THE CENTRAL APPALACHIANS AND ITS
SURFACE LOW CLOSER TO THE CAROLINA COAST WILL MOVE TO THE EAST
TODAY. THE LOW LEVEL WARM CONVEYOR IS DIRECTED WESTWARD ACROSS
SOUTHERN NEW ENGLAND TO THE LAKE ONTARIO BASIN. A DRY SLOT OVER
PENNSYLVANIA AND THE SOUTHERN TIER OF NY COUNTIES HAS BEEN LIMITING
THE RAINFALL SOUTH OF THE WARM CONVEYOR...WITH HIGHER RAINFALL
AMOUNTS IN EXCESS OF AN INCH OVER THE PAST DAY ALONG THE SOUTHERN
LAKE ONTARIO COUNTIES...NORTH OF THE DRY SLOT.

THIS PATTERN OF THE NEARLY STACKED LOW TO OUR SOUTH WITH THE
MOISTURE FEEDING FROM THE EAST ALONG THE LOW LEVEL JET INTO THE LAKE
ONTARIO BASIN SHOULD REMAIN STEADY THROUGH THE MORNING...AND
DIMINISH ITS IMPACT DURING THE AFTERNOON. WILL KEEP CATEGORICAL POPS
ALONG THE SOUTH SHORE OF LAKE ONTARIO TO THE FINGER LAKES...ACROSS
THE LAKE ITSELF AND OVER THE EASTERN LAKE ONTARIO COUNTIES WITH
LIKELY POPS OVER THE REST OF THE FORECAST AREA. A MID LEVEL
DEFORMATION ZONE TRAILING THE UPPER LOW WILL MOVE IN FOR TONIGHT
WITH PRECIP REMAINING LIKELY...EVEN SOME WET SNOW MIXING IN AGAIN
OVERNIGHT.

RAINFALL AMOUNTS WILL BE GREATEST OVER LAKE ONTARIO AND ALONG THE
SOUTH AND EASTERN SHORE COUNTIES WITH AN ADDITIONAL QUARTER TO A
THIRD OF AN INCH FOR MOST OF THIS AREA...AND POSSIBLY A HALF INCH OR
MORE IN SPOTS. THE REST OF THE FORECAST AREA WILL LIKELY SEE ONE OR
TWO TENTHS MORE PRECIP THROUGH THE DAY. THE SOUTHERN TIER AND
BUFFALO AREA WATERSHEDS WILL BE IN THIS LOWER RANGE OF PRECIP ACCUMS
SO THE FLOOD WATCH WILL BE DROPPED EARLY. MOST CREEKS HAVE BEEN
SHOWING A FALLING TREND OVERNIGHT...THE EXCEPTION BEING TONAWANDA
CREEK DOWNSTREAM OF BATAVIA WHERE THE STORM CREST HAS YET TO REACH
RAPIDS...WHICH MAY TAKE ANOTHER DAY OR MORE.

TEMPS TODAY WILL BE QUITE COOL AS OF LATE...WITH CLOUDS AND PRECIP
HOLDING HIGH TEMPS TO THE LOW 40S. THERE WILL BE SOME MID TO UPPER
40S EAST OF LAKE ONTARIO...INFLUENCED BY DOWNSLOPING WINDS OFF THE
ADIRONDACKS AND TUG HILL PLATEAU. LOWS TONIGHT WILL BE MAINLY IN THE
MIDDLE 30S WITH SOME LOWER 30S OVER HIGHER TERRAIN OF THE SOUTHERN
TIER AND THE TUG HILL.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
THE WELL STACKED AREA OF LOW PRESSURE THAT PLAGUED US OVER THE
WEEKEND WITH WIDESPREAD RAIN AND BRISK WINDS WILL CONTINUE TO
WITHDRAW SLOWLY EASTWARD MONDAY. CYCLONIC FLOW IN CONJUNCTION WITH A
COUPLE OF MORE VORTICITY MAXIMA ROTATING ACROSS OUR CWA ON THE WEST
SIDE OF THIS SYSTEM WILL CONTINUE TO PROVIDE ENOUGH LIFT TO HAVE LOW
CHANCE POPS REMAIN IN THE FORECAST BUT IT SHOULD BE MAINLY DRY.
HIGHS IN THE LOW TO MID 40S LOOK REASONABLE GIVEN 850 MB TEMPS IN
THE ZERO TO MINUS 2C RANGE AND EXTENSIVE CLOUD COVER.

GRADUAL RIDGING BEHIND THE DEPARTING SYSTEM WILL LEAD TO A GRADUAL
CLEARING TREND MONDAY NIGHT AND A MOSTLY SUNNY TUESDAY. TEMPERATURES
ON TUESDAY SHOULD EASILY TOP 50 AGAIN IN MOST AREAS...WITH THE
POSSIBLE EXCEPTION OF THE IMMEDIATE LAKESHORE AREAS WHERE A LAKE
BREEZE SHOULD LIMIT WARMING.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THERE IS INCREASING CONFIDENCE IN A FAIR WEATHER PATTERN FOR THE
LATTER HALF OF THE WEEK...WITH ABOVE NORMAL TEMPERATURES. 12Z RUNS
OF THE GFS/GEM/EUROPEAN ALL CONTINUE TO PROVIDE GENERAL SUPPORT TO
THE PATTERN OF A ZONAL FLOW ALOFT TO THE NORTH...WITH A WEAK UPPER
LOW REMAINING WELL SOUTH. THE RESULT IS AN EXTENDED PERIOD OF FAIR
WEATHER...LASTING THROUGH FRIDAY. WHILE SKY CONDITIONS CAN BE TRICKY
THIS FAR OUT...INITIAL INDICATIONS ARE THERE WILL NOT BE MUCH
MOISTURE...ALLOWING FOR MOSTLY CLEAR/SUNNY SKIES FOR MOST OF THE
TIME. IN ADDITION...COLDER AIR WILL BE TRAPPED TO THE
NORTH...ALLOWING FOR DAYTIME HIGHS REACH INTO THE 50S THROUGH THE
PERIOD IN MOST LOCATIONS. GIVEN MODEL AGREEMENT...AND HOW FAR AWAY
SIGNIFICANT SYSTEMS ARE EXPECTED TO STAY...RESULTS IN AN ABOVE
AVERAGE CONFIDENCE IN THE FORECAST FOR THIS TIMEFRAME. PERHAPS THE
TRICKIEST THING TO PIN DOWN WILL BE HIGHS AND LOWS...WHICH WILL
DEPEND ON A BIT MORE SUBTLE FEATURES SUCH AS LAKE
BREEZES...RADIATIONAL COOLING...AND SKY COVER. AND EVEN WITH THIS
THROWN INTO THE MIX...FEEL GOOD ABOUT THE GENERAL TREND...WITH RAW
GFS40 TEMPERATURES GENERALLY ACCEPTED AS THERE IS LITTLE VARIATION
FROM MODEL TO MODEL.

LOOKING TO SATURDAY...THE NEXT SIGNIFICANT SYSTEM WILL LIKELY
APPROACH FROM THE WEST ON SATURDAY. CONSENSUS TIMING WOULD HOLD OFF
PRECIPITATION UNTIL SATURDAY NIGHT...BUT WILL CARRY CHANCE POPS WEST
GIVEN THE POTENTIAL FOR TIMING ERRORS THIS FAR OUT. SOUTHERLY FLOW
AHEAD OF THE LOW WILL LIKELY CAUSE SATURDAY TO BE THE WARMEST
DAY...WITH A CONSERVATIVE FORECAST IN THE UPPER 50S. OVERNIGHT LOWS
SHOULD BE WELL ABOVE NORMAL SATURDAY NIGHT GIVEN THE SOUTHERLY FLOW
OF WARM AIR...THOUGH DO HEDGE A BIT IN THE DIRECTION OF CLIMO GIVEN
THE TIMEFRAME.

ONE FINAL NOTE...BUFFALO HAS NOT RECEIVED ANY MEASURABLE SNOW SO FAR
THIS MARCH. GIVEN THE ABOVE FORECAST...IT SEEMS UNLIKELY WE WILL SEE
ANY SNOW THROUGH SATURDAY MARCH 20TH. HOWEVER...THE GFS/EUROPEAN
BOTH SHOW A SIGNIFICANT COLD FRONT CROSSING AROUND SUNDAY...BRINGING
IN COLDER AIR AT LEAST...AND PERHAPS SETTING THE STAGE FOR ONE LAST
SHOT FROM OLD MAN WINTER.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
LOW PRESSURE CENTERED OVER VA WILL MOVE SLOWLY TO THE NORTHEAST OVER
THE NEXT 24 HOURS. A MOIST EASTERLY FLOW NORTH OF THIS SYSTEM WILL
CONTINUE TO GENERATE PERIODS OF RAIN...ACCOMPANIED BY MVFR CIGS AND
VSBYS WITH OCCASIONAL IFR CONDITIONS OVER THE SOUTHERN TIER. SURFACE
WINDS WILL CONTINUE TO GUSTS UP 35 KNOTS THROUGH
TONIGHT...ESPECIALLY ALONG THE WESTERN SHORES OF LAKE ONTARIO.

OUTLOOK...
SUNDAY NIGHT...MVFR/IFR WITH DIMINISHING RAIN.
MONDAY...MVFR/VFR. CHC OF SHWRS.
TUESDAY AND WEDNESDAY...MAINLY VFR.
THURSDAY...VFR.

&&

.MARINE...
STRONG EASTERLY FLOW CONTINUES ON LAKE ONTARIO BUT IT IS SUBSIDING A
BIT. LOOKS LIKE WE WILL BE ABLE TO EXPIRE THE GALE WARNING ON TIME
AROUND 6 AM EDT. SMALL CRAFT ADVISORY CONDITIONS HOWEVER WILL
PERSIST INTO MONDAY. BEYOND THIS...AN UNUSUALLY QUITE PERIOD ON THE
LAKES...WITH BROAD HIGH PRESSURE LIKELY KEEPING THE LAKES HEADLINE
FREE THROUGH THE END OF THE WEEK.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR LOZ043-
         044.
         GALE WARNING UNTIL 6 AM EDT EARLY THIS MORNING FOR LOZ042-
         062.

&&

SYNOPSIS...SAGE
NEAR TERM...WCH
SHORT TERM...SAGE
LONG TERM...APFFEL
AVIATION...TJP
MARINE...SAGE
Hazardous weather outlook, Mar 14, 6:16 AM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
616 AM EDT SUN MAR 14 2010

NYZ001>008-010>014-019>021-085-151030-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
616 AM EDT SUN MAR 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-151030-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
616 AM EDT SUN MAR 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SAGE

Nearby

River Flood Warnings in New York, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.